Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
152 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Can Metropolol Succinate Cause Palpitation And Excessive Thirst?

I am 57 and just started metropolol succ er 50 mg 6 days ago for high blood pressure due to emotional stress in my life and sometimes pounding heart. i have an MVP which has not bothered me except every now and then. I take no other meds only daily vitamin and D3. After starting this med, I find I am having heart flutters and am concerned. I am very thirsty also. I would like to have a glass of wine but am concerned the 2 would intereract. Also, I am wondering why I was started on the 50 and not the 25 since meds have a tendency to hit me hard. thanks
Wed, 19 Jan 2022
Report Abuse
General & Family Physician 's  Response
Hi,

You should avoid alcohol as much as possible. Because alcohol and metoprolol can interact leading to increased drowsiness. If you still feel the urge, take as small quantity as possible and as farther the gap between the two would be better. Kindly get an ECG done for heart flutters.

Doctors prescribe Meto 50 to control BP to normal levels for which 25mg may not be effective. Also, please clear this confusion that hypertension Is due to emotional stress, at this age it is mostly idiopathic, not often related to stress, although stress can cause flare up of episodes.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Sheikh Zubair, General & Family Physician
I find this answer helpful
General & Family Physician Dr. Eadara anuroop's  Response
Hello,

Metoprolol is a cardio-selective beta blocker which is normally used to treat blood pressure and heart rate, it is also used to treat palpitations means increased heart rate associated with structural heart disease. Unfortunately, there are some side effects associated with Metoprolol, especially the new onset of glucose intolerance. You need to check the blood glucose and hba1c and revert back with reports.

Take care. Hope I have answered your question. Let me know if I can assist you further.

Regards,
Dr. Eadara Anuroop, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Hypertension


Loading Online Doctors....
Can Metropolol Succinate Cause Palpitation And Excessive Thirst?

Hi, You should avoid alcohol as much as possible. Because alcohol and metoprolol can interact leading to increased drowsiness. If you still feel the urge, take as small quantity as possible and as farther the gap between the two would be better. Kindly get an ECG done for heart flutters. Doctors prescribe Meto 50 to control BP to normal levels for which 25mg may not be effective. Also, please clear this confusion that hypertension Is due to emotional stress, at this age it is mostly idiopathic, not often related to stress, although stress can cause flare up of episodes. Take care. Hope I have answered your question. Let me know if I can assist you further. Regards, Dr. Sheikh Zubair, General & Family Physician